Mirtazapine withdrawal: Hello I am... - Mental Health Sup...

Mental Health Support

28,275 members16,112 posts

Mirtazapine withdrawal

marcthesoundman profile image
marcthesoundman

Hello

I am hoping someone has gone through the same as me. I have had several failed attempts at quitting Mirtazapine. I want off of it because of the increased appetite and weight gain.

I have now been off it a week and the withdrawal symptoms are awful. I think i'd rather be fat! My GP said I can stop taking it instantly, but others have told me to do a gradual taper off. I take/took 15mg.

Great for sleep and mood. Bad for weight.

Thanks

5 Replies

Yes it's always definately better to taper. I'd see you doctor again and come up with a sensible plan to do so. x

Hidden profile image
Hidden

Hiya, agree with stilltrying. Would speak to gp again and explain.

Sorry I’ve not experienced the med you mention.

Best wishes to you. 🌺

Hi there,

May I advise you to ask your GP or pharmacist to help you slowly reduce your drug dose and monitor you closely coming off this medication. This should take much longer than just one week, over several weeks, to help mediate the withdrawal effects. It is safer and more sure way of managing this.

Take care,

MAS Nurse

Hi

My GP advised that because it was only 15mg I was safe to just stop. However in the past other Dr's have suggested the miss 1 a week, then 2 etc method.

After another consultation yesterday I was advised to halve a tablet (7.5mg) which I did last night. I've slept, but I am starving myself in fear I will get the cravings back and my weight will get out of control.

Hi Marc,

I do understand. It can be confusing when different health professionals give different advice. Check out this information from Mind UK about planned withdrawal off Mirtazipine: mind.org.uk/information-sup...

Take care,

MAS Nurse

You may also like...